Alert archive / Nebraska / River Flood Warnings in 2014

River Flood Warning 13, NWS Omaha, NE

June 4, 2014Saunders County, Nebraska

NWS Omaha, NE issued this river flood warning at Jun 4, 2014, 10:17 AM CDT for Saunders County, Nebraska. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Jun 4, 2014, 10:17 AM CDT (15:17 UTC)
Expired
Jun 5, 2014, 8:30 AM CDT
In force
22 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Saunders County, NE

The radar

The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wahoo Creek at Ithaca (ITHN1).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
20.5 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06804000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WGUS43 KOAX 041517
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1017 AM CDT WED JUN 4 2014

...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVER IN NEBRASKA... 

  WAHOO CREEK AT ITHACA AFFECTING SAUNDERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX

&&

NEC155-050317-
/O.NEW.KOAX.FL.W.0013.140604T1517Z-140605T1330Z/
/ITHN1.1.ER.140604T1342Z.140604T1800Z.140604T1930Z.NO/
1017 AM CDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLOOD WARNING FOR 
  THE WAHOO CREEK AT ITHACA.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM WEDNESDAY THE STAGE WAS 19.1 FEET...OR 0.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 19.0 FEET...MORE WIDESPREAD LOWLAND FLOODING CONTINUES.

&&

LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646


$$
2 follow-up statements
434 
WGUS83 KOAX 042031
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
331 PM CDT WED JUN 4 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...
 
  SALT CREEK AT ASHLAND AFFECTING SAUNDERS COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...
 
  WAHOO CREEK AT ITHACA AFFECTING SAUNDERS COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX

&&

NEC155-051131-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-140605T1824Z/
/ITHN1.1.ER.140604T1342Z.140604T1930Z.140605T0024Z.NO/
331 PM CDT WED JUN 4 2014

THE FLOOD WARNING CONTINUES FOR
  THE WAHOO CREEK AT ITHACA.
* AT  3:15 PM WEDNESDAY THE STAGE WAS 19.5 FEET...OR 0.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 19.0 FEET...MORE WIDESPREAD LOWLAND FLOODING CONTINUES.

&&

LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646


$$

NEC155-042101-
/O.CAN.KOAX.FL.W.0014.000000T0000Z-140605T2308Z/
/ASDN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
331 PM CDT WED JUN 4 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SALT CREEK AT ASHLAND.
* AT  3:19 PM WEDNESDAY THE STAGE WAS 14.7 FEET...OR 1.3 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.0 FEET.  THE 
  RIVER WILL CONTINUE TO FALL.


&&

LAT...LON 4104 9642 4106 9632 4104 9631 4101 9641
      4101 9644                       

$$
723 
WGUS83 KOAX 050131
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
831 PM CDT WED JUN 4 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...
 
  WAHOO CREEK AT ITHACA AFFECTING SAUNDERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX

&&

NEC155-050201-
/O.CAN.KOAX.FL.W.0013.000000T0000Z-140605T1824Z/
/ITHN1.1.ER.140604T1342Z.140604T1930Z.140604T2147Z.NO/
831 PM CDT WED JUN 4 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WAHOO CREEK AT ITHACA.
* AT  8:15 PM WEDNESDAY THE STAGE WAS 15.6 FEET...OR 3.4 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 19.0 FEET. 
* FELL BELOW FLOOD STAGE AT  4:47 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.3 FEET BY FRIDAY 
  MORNING.


&&

LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:08 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 4, 6:08 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
608 AM CDT WED JUN 4 2014

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 412 AM CDT WED JUN 4 2014

ACTIVE WEATHER CONTINUES TO WIND DOWN OVER THE FORECAST AREA EARLY
THIS MORNING WITH JUST A FEW LINGERING THUNDERSTORMS OVER OUR FAR
SOUTHEAST. THESE SHOULD BE OUT OF THE AREA BY DAYBREAK AS THE SURFACE
BOUNDARY HAS PUSHED WELL TO THE SOUTH ACROSS CENTRAL KANSAS. VERY
HEAVY RAIN FELL OVER MUCH OF THE REGION WITH SOME ISOLATED TOTALS
GREATER THAN 5.00 INCHES. OMAHA EPPLEY HIT A RECORD WITH 5.30" FOR
THE DAY WHICH IS ALSO THE MOST FOR ANY DAY IN JUNE. HEAVY RAIN
CREATED LOCALIZED FLASH FLOODING WHICH CONTINUES TO RUN OFF INTO
AREA RIVERS AND STREAMS. AS RIVERS AND STREAMS RESPOND...A FEW
FLOOD WARNINGS CAN BE EXPECTED.

LOW CLOUDS WITH SOME PATCHY MORNING FOG WILL LINGER AROUND THE
AREA FOR A WHILE BUT THE DAY SHOULD REMAIN FAIRLY QUIET AS WEAK
HIGH PRESSURE BUILDS SOUTH ACROSS THE AREA. CONVECTION IS FORECAST
TO DEVELOP ACROSS THE NEBRASKA PANHANDLE LATER THIS AFTERNOON AND
INTO THIS EVENING INCREASING UPSLOPE FLOW AS ANOTHER UPPER LEVEL
DISTURBANCE PASSES OVERHEAD. THIS ACTIVITY MAY SPREAD
EAST/SOUTHEAST AND APPROACH OUR SOUTHWESTERN CWA OVERNIGHT INTO
THE EARLY MORNING HOURS. KANSAS SHOULD SEE THE BULK OF ACTIVITY
CLOSER TO THE SFC LOW BUT ACTIVITY MAY CLIP OUR SOUTHERN COUNTIES
THROUGH THURSDAY MORNING.

CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE BY FRIDAY AFTERNOON
ACROSS OUR WESTERN CWA IN WARM AIR ADVECTION REGIME IN ADDITION
FORCING FROM AN APPROACHING SHORTWAVE TROUGH.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 412 AM CDT WED JUN 4 2014

A SFC LOW WILL DRIFT EAST ACROSS KANSAS FRIDAY NIGHT PROVIDING THE
FOCUS FOR THUNDERSTORMS. SOME OF THIS ACTIVITY COULD DRIFT NORTH
INTO OUR FORECAST AREA INTO SATURDAY MORNING. ANOTHER CHANCE OF
THUNDERSTORMS WILL COME WITH A SFC COLD FRONT DROPPING OUT OF THE
DAKOTAS SATURDAY. THIS WILL BE FOLLOWED BY COOLER AND DRY
CONDITIONS FOR LATE IN THE WEEKEND. WARMER TEMPERATURES ARE
EXPECTED INTO NEXT WEEK.

&&

.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 610 AM CDT WED JUN 4 2014

LOW CLOUDS CONTINUE TO MOVE SOUTH WITH NORTHERLY WINDS ACROSS THE
TAF SITES THIS MORNING. THE TREND WILL BE FOR VFR CONDITIONS TO
DEVELOP LATER THIS MORNING OR EARLY AFTERNOON. UNTIL THEN...IFR
CEILINGS WILL OCCUR AT TIMES AND SOME FOG MAY ALSO OCCUR.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...KERN
LONG TERM...KERN
AVIATION...MILLER
Hazardous weather outlook, Jun 4, 4:14 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
414 AM CDT WED JUN 4 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-042315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
414 AM CDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WHILE THERE ARE OFF AND ON THUNDERSTORM CHANCES THURSDAY THROUGH
SATURDAY...SATURDAY WILL BRING THE NEXT CHANCE FOR POTENTIALLY
SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 4, 10:04 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1004 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HEAVY RAIN       GLENWOOD                41.05N 95.74W
06/04/2014  M2.87 INCH       MILLS              IA   CO-OP OBSERVER

&&

KG
Local storm report, Jun 4, 10:05 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1005 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HEAVY RAIN       AUBURN                  40.39N 95.84W
06/04/2014  M2.86 INCH       NEMAHA             NE   CO-OP OBSERVER

&&

KG
Local storm report, Jun 4, 10:06 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1006 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HEAVY RAIN       SYRACUSE                40.66N 96.18W
06/04/2014  M2.78 INCH       OTOE               NE   CO-OP OBSERVER

&&

KG
Local storm report, Jun 4, 10:07 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1007 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HEAVY RAIN       TEKAMAH                 41.78N 96.22W
06/04/2014  M2.70 INCH       BURT               NE   CO-OP OBSERVER

&&

KG
Local storm report, Jun 4, 10:08 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1008 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HEAVY RAIN       BENNINGTON              41.37N 96.16W
06/04/2014  M2.67 INCH       DOUGLAS            NE   CO-OP OBSERVER

&&

KG
Local storm report, Jun 4, 10:09 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1009 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HEAVY RAIN       RANDOLPH                40.87N 95.56W
06/04/2014  M2.66 INCH       FREMONT            IA   CO-OP OBSERVER

&&

KG

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:03 PM CDTFlash Flood WarningOAXBurt, Cuming, Dodge, Washington6 hr
Jun 3, 7:12 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders33 min
Jun 3, 7:38 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Sarpy, Saunders37 min
Jun 3, 8:02 PM CDTSevere Thunderstorm WarningOAXButler28 min
Jun 3, 8:06 PM CDTSevere Thunderstorm WarningOAXCass, Otoe, Sarpy39 min
Jun 3, 8:10 PM CDTAreal Flood AdvisoryOAXLancaster, Saunders6 hr
Jun 3, 8:12 PM CDTAreal Flood AdvisoryOAXCuming, Dodge, Stanton, Thurston, Wayne6 hr
Jun 3, 8:13 PM CDTAreal Flood AdvisoryOAXAntelope, Boone, Madison6 hr
Jun 3, 8:16 PM CDTFlash Flood WarningOAXBurt, Cuming, Thurston6 hr
Jun 3, 8:19 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte, Seward26 min
Jun 3, 8:26 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward34 min
Jun 3, 8:34 PM CDTAreal Flood AdvisoryOAXColfax, Madison, Stanton6 hr
Jun 3, 8:36 PM CDTSevere Thunderstorm WarningOAXCass, Otoe39 min
Jun 3, 8:41 PM CDTAreal Flood AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 14 more6 hr
Jun 3, 8:45 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saline, Saunders, Seward45 min
Jun 3, 9:06 PM CDTSevere Thunderstorm WarningOAXNemaha24 min
Jun 3, 9:17 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Lancaster, Saline43 min
Jun 3, 9:19 PM CDTSpecial Weather StatementOAXBoone, Madison26 min
Jun 3, 9:26 PM CDTSevere Thunderstorm WarningOAXCass, Johnson, Lancaster, Otoe34 min
Jun 3, 9:27 PM CDTAreal Flood AdvisoryOAXLancaster6 hr
Jun 3, 9:43 PM CDTTornado WarningOAXGage, Johnson, Pawnee32 min
Jun 3, 9:59 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe, Pawnee, Richardson46 min
Jun 3, 10:12 PM CDTTornado WarningOAXPawnee, Richardson33 min
Jun 3, 10:19 PM CDTSpecial Weather StatementOAXButler26 min
Jun 3, 10:28 PM CDTSevere Thunderstorm WarningOAXPawnee, Richardson32 min
Jun 3, 10:35 PM CDTRiver Flood WarningOAXRichardson4 days
Jun 3, 10:35 PM CDTRiver Flood WarningOAXNemaha4 days
Jun 3, 10:49 PM CDTSpecial Weather StatementOAXSarpy, Saunders26 min
Jun 3, 11:08 PM CDTSevere Thunderstorm WarningOAXSaline, Seward52 min
Jun 3, 11:20 PM CDTSevere Thunderstorm WarningOAXSaline40 min
Jun 3, 11:55 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Lancaster, Saline35 min
Jun 4, 12:04 AM CDTSevere Thunderstorm WarningOAXJefferson, Saline26 min
Jun 4, 12:26 AM CDTSevere Thunderstorm WarningOAXGage, Johnson, Nemaha, Pawnee49 min
Jun 4, 12:29 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Saline31 min
Jun 4, 12:36 AM CDTSevere Thunderstorm WarningOAXSaline, Seward24 min
Jun 4, 12:39 AM CDTAreal Flood AdvisoryOAXLancaster3 hr
Jun 4, 12:58 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Pawnee29 min
Jun 4, 1:13 AM CDTSevere Thunderstorm WarningOAXGage, Pawnee, Richardson32 min
Jun 4, 2:10 AM CDTSpecial Weather StatementOAXJohnson, Lancaster, Nemaha, Otoe, Saline50 min
Jun 4, 3:01 AM CDTSpecial Weather StatementOAXPawnee44 min
Jun 4, 4:13 AM CDTAreal Flood AdvisoryOAXButler5 hr
Jun 4, 6:03 AM CDTRiver Flood AdvisoryOAXSaunders25 hr
Jun 4, 6:03 AM CDTRiver Flood AdvisoryOAXCass25 hr
Jun 4, 6:03 AM CDTRiver Flood AdvisoryOAXSaunders25 hr
Jun 4, 8:34 AM CDTAreal Flood AdvisoryOAXLancaster5 hr
Jun 4, 10:22 AM CDTAreal Flood AdvisoryOAXSaunders5 hr
Jun 4, 11:04 AM CDTRiver Flood WarningOAXSaunders31 hr

Nearby

River Flood Warnings in Nebraska, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.